Skip to content
Medication
avatar
besmith75 posted:
I went to my doctor yesterday to have her look at my lower back (sciatica) and shoulder (trigger knot). She put me on Prednisone (a steroid). I'll only be on it for a short time, but when my mother was on it for her MS...she gained weight. I'm scared to death of that side effect. I've already gained 12 disgusting lbs since Christmas. Any more would put me over the edge. I have to take the meds to get rid of the inflammation & pain...but I can't handle any more weight gain. I already have to work my purging around other medication I have to take, because I know I have to keep them down. This has me really freaked out. I don't know what to do. I don't want to be in pain anymore...but the thought of gaining more weight just sickens me.
Reply
 
avatar
lostkate responded:
Hi besmith,

Being on Prednisone can make you gain weight, my daughter was on them. It all depends on the dosage and your not going to be on them for ever. You may gain weight but once your off them the weight will too come off. It may not be that much or not at all. If it helps your pain, take them. It is scary but you will be ok.

Kate


Spotlight: Member Stories

Hi, my name is Brittany. I was raised in an emotionally, verbally, and physically abusive household. I just moved out of that household a year ago (I&...More

Helpful Tips

How to increase Font Size
Hold down the Ctrl key and the plus sign key at the same time. Do this as many times as you need until you get to a font size that works ... More
Was this Helpful?
11 of 21 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.